MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number SB1601D
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The medical device returned to a third party for investigation.The analysis report was shared with gore and evaluated appropriately.The investigation is still ongoing.The results will be included in the final report.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for an aorto-bi-femoral bypass in order to treat a bilateral critical ischemia by using a gore-tex® stretch vascular graft - standard-walled bifurcated.It was stated that the prosthesis was implanted using robotic surgery on (b)(6) 2015 and immediate post-operative period was marked by a thrombosis at day 1 due to a probable heparin-induced thrombocythemia.It was stated that on (b)(6) 2019, after about 4 years and 3 months of implantation, the prosthesis was explanted due to thrombosis, and a new aorto-bifemoral bypass was performed.
 
Additional Manufacturer Narrative
Phr-review: a review of the manufacturing records indicated the lot met all pre-release specifications.Explant investigation (ei): the following is a summary of the ei observations: tissue present: yes.Segment 1: the segment was generally devoid of tissue.The segment was stained dark brown, tan, and yellow.The lumen was patent.The segment consisted of the main body of the graft, which was transected at both legs just distal to the area of bifurcation.The proximal aspect was transected with an adjoining longitudinal transection being present along the full-length of one side and extending through the bifurcation saddle.Segment 2: the segment contained a fragment of one of the legs of the graft partially contained in white/yellow tissue (presumptive adipose and connective tissue).The graft fragment presented in a dark brown/tan stained appearance.Both extremities were transected; extremity a was ovular in shape.The lumen was not observable with the images provided but it was reported as ¿free¿ by third party.Luminal patency could not be determined with the images provided.Segment 3: the segment contained a fragment of one of the legs of the graft.The fragment was generally devoid of tissue, except for a foci of white/yellow tissue (presumptive adipose and connective tissue) on the abluminal surface near extremity a.Both extremities were transected.A longitudinal transection was present near extremity a.The lumen appeared clear from the pictures provided and was reported as, ¿partially obstructed (device patency was determined by running water through the device, just a small water flow as running into this segment).¿.Segment 4: the segment contained a fragment of one of the legs of the graft.The abluminal surface was covered in yellow/white/tan tissue (presumptive adipose and connective tissue).Only a small portion of the graft fragment was visible, which presented in a dark brown stained manner.A full-length longitudinal transection as present.Both extremities were transected.A blue suture throw was present at extremity a.The lumen was patent.Request for additional analysis: no.Reason: material disruptions (i.E., transections) are consistent with those caused by surgical instrumentation (i.E., scalpel/scissors) used during a surgical procedure.Based on the ei¿s review of the third party report, no additional analysis is requested.

Brand Name
GORE-TEX STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10620158
Report Number2017233-2020-01320
Device Sequence Number16802091
Product Code DSY
UDI-Device Identifier00733132611829
UDI-Public00733132611829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberSB1601D
Device Catalogue NumberSB1601D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR